Alert archive / Nebraska / Blizzard Warnings in 2010
Blizzard Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this blizzard warning at Feb 14, 2010, 9:09 AM CST for 4 counties in Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2010, 9:09 AM CST (15:09 UTC)
- Expired
- Feb 14, 2010, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Boone County, NE, Butler County, NE, Platte County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 9:19 AM CST | SNOW 0 | Seward, NE | LOCAL DISPATCHER REPORTING THAT THEY HAVE NUMEROUS ACCIDENTS...WITH ZERO VISIBILITY ACROSS MOST OF THE COUNTY. |
| Feb 14, 9:34 AM CST | BLIZZARD | 6 W Goehner, NE | OFF DUTY NWS EMPLOYEE REPOTED 400 FEET VISIBILITY WITH MULTIPLE ACCIDENTS AROUND EXIT 366 ON INTERSTATE 80. TRAFFIC WAS NOT MOVING. DIRECTION OF TRAVEL UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS43 KOAX 141509 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 909 AM CST SUN FEB 14 2010 ...QUICK SHOT OF SNOW THIS MORNING...WINDS CONTINUE WITH BLOWING SNOW... .A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF SNOW AND BLOWING SNOW THIS MORNING. VISIBILITIES WILL DETERIORATE TO A QUARTER MILE OR LESS FOR PERIODS DURING THE MORNING HOURS. WINDS WILL REMAIN GUSTY THROUGH THE REST OF THE DAY...WHICH MEANS THAT ROAD CONDITIONS MAY BE SLOW TO IMPROVE EVEN AFTER SNOW ENDS AND VISIBILITIES IMPROVE. NEZ030-042-050-065-142100- /O.UPG.KOAX.WW.Y.0006.000000T0000Z-100214T1800Z/ /O.NEW.KOAX.BZ.W.0002.100214T1509Z-100214T2100Z/ BOONE-PLATTE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY...SEWARD 909 AM CST SUN FEB 14 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW...LIGHT SNOW ACCUMULATIONS WITH SOME 1 TO 2 INCH AMOUNTS. * WINDS...20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * VISIBILITIES...WHITEOUT OR NEAR WHITE-OUT CONDITIONS. * IMPACT...SNOW AND BLOWING SNOW WITH GROUND BLIZZARD CONDITIONS...TRAVEL IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NEZ045-052-053-067-068-088>093-142100- /O.EXB.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...BLAIR...OMAHA...BELLEVUE... PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE...TECUMSEH... AUBURN...PAWNEE CITY...FALLS CITY 909 AM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A FAST-MOVING WEATHER SYSTEM IS BRINGING A BAND OF SNOW THROUGH THE AREA THIS MORNING. ALSO...WINDS ARE INCREASING TO AROUND 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH. THE COMBINATION WILL CREATE POOR VISIBILITIES...AS WELL AS BLOWING SNOW. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT WITH SOME 1 TO 2 INCH AMOUNTS...THE BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ IAZ043-NEZ011-012-015>018-031>034-043-044-051-066-078-142100- /O.EXT.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT-COLFAX-DODGE-SAUNDERS-LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON... WEST POINT...TEKAMAH...SCHUYLER...FREMONT...WAHOO...LINCOLN... CRETE 909 AM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A FAST-MOVING WEATHER SYSTEM IS BRINGING A BAND OF SNOW THROUGH THE AREA THIS MORNING. ALSO...WINDS ARE INCREASING TO AROUND 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH. THE COMBINATION WILL CREATE POOR VISIBILITIES...AS WELL AS BLOWING SNOW. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT WITH SOME 1 TO 2 INCH AMOUNTS...THE BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ ZAPOTOCNY
3 follow-up statements
023 WWUS43 KOAX 141642 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1042 AM CST SUN FEB 14 2010 ...QUICK SHOT OF SNOW THIS MORNING INTO EARLY AFTERNOON...STRONG WINDS CONTINUE WITH BLOWING SNOW... .A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF SNOW AND BLOWING SNOW THIS MORNING. VISIBILITIES WILL DETERIORATE WITH THE SNOW AND BLOWING SNOW. WINDS WILL REMAIN GUSTY THROUGH THE REST OF THE DAY...WHICH MEANS THAT ROAD CONDITIONS MAY BE SLOW TO IMPROVE EVEN AFTER SNOW ENDS AND VISIBILITIES IMPROVE. NEZ030-042-050-065-142100- /O.CON.KOAX.BZ.W.0002.000000T0000Z-100214T2100Z/ BOONE-PLATTE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY...SEWARD 1042 AM CST SUN FEB 14 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * SNOW...LIGHT SNOW ACCUMULATIONS WITH SOME 1 TO 2 INCH AMOUNTS. * WINDS...20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * VISIBILITIES...WHITEOUT OR NEAR WHITE-OUT CONDITIONS. * IMPACT...SNOW AND BLOWING SNOW WITH GROUND BLIZZARD CONDITIONS...TRAVEL IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ IAZ055-056-069-079-080-090-091-142100- /O.EXA.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA 1042 AM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A FAST-MOVING WEATHER SYSTEM IS BRINGING A BAND OF SNOW THROUGH THE AREA. ALSO...WINDS ARE INCREASING TO AROUND 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH. THE COMBINATION WILL CREATE POOR VISIBILITIES...AS WELL AS BLOWING SNOW. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT WITH SOME 1 TO 3 INCH AMOUNTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ IAZ043-NEZ011-012-015>018-031>034-043>045-051>053-066>068-078- 088>093-142100- /O.CON.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON... WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR...WAHOO... OMAHA...BELLEVUE...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1042 AM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A FAST-MOVING WEATHER SYSTEM IS BRINGING A BAND OF SNOW THROUGH THE AREA. ALSO...WINDS ARE INCREASING TO AROUND 15 TO 25 MPH...WITH GUSTS OF 30 TO 40 MPH. THE COMBINATION WILL CREATE POOR VISIBILITIES...AS WELL AS BLOWING SNOW. THOUGH SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT WITH SOME 1 TO 3 INCH AMOUNTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ ZAPOTOCNY
323 WWUS43 KOAX 141824 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1224 PM CST SUN FEB 14 2010 ...SNOW AND GUSTY WINDS TO COMBINE FOR TREACHOROUS TRAVEL... .A FAST-MOVING WEATHER SYSTEM WILL BRING A PERIOD OF SNOW AND BLOWING SNOW. VISIBILITIES DETERIORATE WITH THE SNOW AND BLOWING SNOW TO A HALF MILE OR LESS. WINDS WILL REMAIN GUSTY THROUGH THE REST OF THE DAY...WHICH MEANS THAT ROAD CONDITIONS MAY BE SLOW TO IMPROVE EVEN AFTER SNOW ENDS AND VISIBILITIES IMPROVE. NEZ030-042-050-065-142100- /O.CON.KOAX.BZ.W.0002.000000T0000Z-100214T2100Z/ BOONE-PLATTE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY...SEWARD 1224 PM CST SUN FEB 14 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * SNOW...LITTLE OR NO ADDITIONAL ACCUMULATION * WINDS...20 TO 35 MPH WITH GUSTS 35 TO 45 MPH. * VISIBILITIES...VARIABLE DUE TO BLOWING SNOW. * IMPACT...BLOWING SNOW WITH GROUND BLIZZARD CONDITIONS AT TIMES AND MAKING TRAVEL NOT ADVISED WITH SOME ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-031>034- 043>045-051>053-066>068-078-088>093-142100- /O.CON.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... NORFOLK...STANTON...WEST POINT...TEKAMAH...SCHUYLER...FREMONT... BLAIR...WAHOO...OMAHA...BELLEVUE...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 1224 PM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * SNOW...TOTAL SNOW ACCUMULATIONS 1 TO 3 INCHES. LITTLE ADDITIONAL ACCUMULATION ONCE THE MAIN BAND MOVES THROUGH. * WINDS...20 TO 30 MPH WITH GUSTS 30 TO 40 MPH. * VISIBILITIES...ONE HALF MILE OR LESS IN THE SNOW. IMPROVING VISIBILITIES ONCE THE SNOW ABATES. * IMPACT...BRIEF NEAR WHITE-OUT CONDITIONS WITH THE SNOW AND GUSTY NORTH WINDS MAKING TRAVEL DANGEROUS. CONDITIONS IMPROVE ONCE THE SNOW DIMINISHES...HOWEVER WHERE THE WINDS REMAIN STRONGER...BLOWING SNOW WILL MAKE TRAVEL MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ ZAPOTOCNY
025 WWUS43 KOAX 142052 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 252 PM CST SUN FEB 14 2010 NEZ030-042-050-065-142200- /O.EXP.KOAX.BZ.W.0002.000000T0000Z-100214T2100Z/ BOONE-PLATTE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ALBION...COLUMBUS...DAVID CITY...SEWARD 252 PM CST SUN FEB 14 2010 ...BLIZZARD WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE BLIZZARD WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON. WEATHER CONDITIONS HAVE SIGNIFICANTLY IMPROVED...HOWEVER THE STRONG WINDS AND BLOWING SNOW WILL CONTINUE. A WIND ADVISORY REMAINS IN EFFECT. $$ IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-031>034- 043>045-051>053-066>068-078-088>093-142200- /O.EXP.KOAX.WW.Y.0006.000000T0000Z-100214T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... NORFOLK...STANTON...WEST POINT...TEKAMAH...SCHUYLER...FREMONT... BLAIR...WAHOO...OMAHA...BELLEVUE...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 252 PM CST SUN FEB 14 2010 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. THE SNOW WILL CONTINUE TO MOVE OUT OF THE AREA AND IMPROVE AS IT DOES SO...THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. BRISK NORTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO TONIGHT...HOWEVER...DUE TO THE SNOW GRADUALLY ENDING AM NOT EXPECTING THE GREATLY REDUCED VISIBILITIES ONCE THE SNOW MOVES OUT. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this blizzard warning went out at Feb 14, 8:01 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 14, 8:01 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
801 AM CST SUN FEB 14 2010
.UPDATE...
ISSUED A WINTER WEATHER ADVISORY IN THE WRN/NWRN CWA THIS MRNG DUE
TO SNOW AND BLOWING SNOW.
&&
.DISCUSSION...
VISIBILITIES THIS MORNING HAVE DROPPED INTERMITTENTLY TO A QUARTER
MILE OR LESS AS A BAND OF SNOW PUSHES SOUTHWARD OUT OF SD AND AS
WINDS HAVE INCREASED THIS MRNG...PER AREA OBS AND WEB CAMS. ISSUED
A WINTER WEATHER ADVISORY JUST THROUGH THE MRNG TO COVER THE
PASSAGE OF THIS BAND THROUGH THE CWA WHERE IT COINCIDES WITH
HIGHER WIND SPEEDS. AS SNOW DIMINISHES BY 18Z...VISBYS SHOULD
IMPROVE...AND WIND WILL REMAIN THE MAIN CONCERN BEYOND 18Z. STILL
EXPECT LIGHT SNOW ACCUMS THIS MRNG.
&&
.PREV DISCUSSION... /ISSUED 350 AM CST SUN FEB 14 2010/
DISCUSSION...
SYNOPSIS...00Z UPPR AIR ANLYS INDCD MAIN UPPR LVL LO NOW OVR NRN
SD ASSOCIATED WITH 60 M H5 HEIGHT FALLS AND A 70 KT H3 JET. 09Z
SFC ANALYS INDCD 1011 MB SFC LO OVR CNTRL MO WITH AN INVERTED TROF
NWD THRU CNTRL IA. SFC PRES RISES OF 4 MB PER 3 HR ARE NOTED OVR
NRN SD. REGIONAL RADAR MOSAIC INDCS -SN ONCE AGAIN INCREASING OVR
SRN SD AND INTO NW IA.
FORECAST...DIFFICULT FORECAST FOR TODAY AS UPPR LVL SYSTEM MOVS
THRU THE FA. MAIN CERTAINTIES IN THE FORECAST ARE THAT IT WILL
SNOW. HAVE ONCE AGAIN INCREASED POPS BACK TO 100 PERCENT AS GIVEN
THE UPSTREAM RADAR AND STG Q-G FORCING...LITTLE DOUBT THERE WILL
BE A PERIOD OF SNOW MOVG FM N TO S THRU THE FA THIS MRNG. AMOUNTS
CONT TO LOOK MARGINAL WITH MOST LOCATIONS SEEING AT OR LESS THAN
AN INCH TODAY. BEST CHCS FOR AN INCH OR SLIGHTLY MORE ARE OVER
CNTRL AND ERN CWA...E OF HIGHWAY 81. ANOTHER CERTAINTY IS THAT
WIND ARE GOING TO INCREASE...AND INCREASE FAIRLY SIGNIFICANTLY
OVER THE WESTERN CWA. STG LO LVL CAA WILL COMBINE WITH A STG PRES
GRADIENT TO PRODUCE THE STG WINDS. THE 4 MB 3 HR SFC PRES RISES
OVR NRN SD AT 09Z...SHLD MOV THRU THE FA BY MID TO LATE MRNG AS
925 MB WINDS INCREASE TO NEAR 40 KT. THUS WIND ADVISORY CRITERIA
LOOK LIKE A GOOD BET...AND ENOUGH TO ISSUE AN ADVISORY OVR THE
WRN CWA. THE MAIN UNCERTAINTY IN THE FORECAST IS AROUND HOW MUCH
BLOWING SNOW WILL WE SEE. WINDS HAVE DECREASED SOME THIS MRNG OVR
THE CWA AS BEST INITIAL PRES RISES HAVE SHIFTED SWD. THIS IS
EXPECTED TO CONT INTO MID MRNG BEFORE WINDS INCREASE AGAIN.
SNOWFALL WILL GET GOING PRETTY QUICKLY HERE THIS MRNG...BUT BE ON
THE WAY OUT BY THE TIME THE STRONGEST OF THE WINDS GET
HERE...ESPECIALLY OVR WRN IA. DRY NATURE OF THE SN WITH RATIOS OF
15:1 AND DRY SFC DEWPOINTS WILL CERTAINLY PROMOTE BLOWING. BLOWING
SNOW ADVISORY CRITERIA IS OCCASIONAL VISIBILITY RESTRICTION TO A
QUARTER OF A MILE. THIS MAY BE MET AS SNOW IS FALLING...ESPECIALLY
OVR THE WRN CWA...BUT SHLD GENERALLY END AS SNOW DECREASES. SO IN
GENERAL...WE ARE LIKELY TO SEE AN HOUR OR TWO OF LOW VISIBILITY DUE
TO THE COMBINATION OF FALLING SNOW AND STRONG WINDS...BUT
CONFIDENCE THAT WE CAN GET DOWN TO A QUARTER OF A MILE VISBY WITH
NO FALLING SNOW WITH THESE WINDS...ESPECIALLY IN WRN IA...IS NOT
HIGH. SO TAKING INTO ACCOUNT THAT IT IS A WEEKEND WITH NO SCHOOL
AND LIMITED TRAVEL...THAT THE PERIOD OF VERY LOW VISIBLITY WILL BE
LESS THAN 2 HOURS...AND THAT WE HAVE HAD BLOWING SNOW IN THE
FORECAST AND HWO FOR SEVERAL DAYS...WILL NOT ISSUE ANY WINTER
WEATHER ADVISORIES AND INSTEAD GO WITH A WIND ADVISORY AND INCLUDE
SOME MENTION OF BLOWING SNOW. IN ADDITION...IT IS RIGHT IN THE
MIDDLE OF WINTER AND THIS ISN'T OUR FIRST RODEO WITH WINTER
WEATHER.
SNOW WILL QUICKLY END BY MID DAY FOR MOST AND BY MID AFTN OVR THE
SE. TMPS TODAY ARE NOT LIKELY TO INCREASE MUCH AND GUIDANCE SEEMS
TO WARM. WE HAVE HAD SOME CLEAR SKIES TONIGHT AND ALLOWED FOR
TMPS TO FALL MORE THAN ANTICIPATED. SHLD SEE SOME INCREASE IN
TEMPS DURING THE FALLING SNOW...BUT WL LIKELY NOT GET OUT OF THE
MID TEENS. FORECAST REMAINS A CHALLENGE TONIGHT AS MID LVL SHEAR
AXIS OVR ERN CANADA THIS MRNG...SHIFTS WWD TODAY AND ALLOWS FOR
WEAK FORCING FOR ASCENT TO MOV INTO THE FA OVERNIGHT AND THRU MON
MRNG. POINT FORECAST SOUNDINGS INDC DEEP SATURATION OCCURRING WITH
THIS FEATURE WITH A GOOD PART...IF NOT ALL OF THE MOIST LAYER...OF
THE SOUNDING IN THE DENDRITIC ZONE. SO DESPITE THE RATHER WEAK
FORCING...VERY FAVORABLE THERMAL PROFILES ARE LIKELY TO LEAD TO
SOME -SN AFTER MIDNIGHT TONIGHT AND THRU MID DAY ON MONDAY. THUS
HAVE INCREASED GOING POPS INTO THE LIKELY CAT OVR THE CNTRL AND
ERN CWA. NOT EXPECTING MUCH SNOWFALL...BUT MEASURABLE PRECIP DOES
SEEM LIKELY ATTM. WL ALSO LIKELY SEE SOME CONTD BLOWING SNOW INTO
MONDAY AS H85 WINDS STAY CLOSE TO 50 KT AND 925 MB WINDS ARE
AROUND 35 KT AND HAVE PUT BACK INTO THE FORECAST THRU
MON...ESPECIALLY OVR THE ERN CWA. QUIET WEATHER LOOKS TO RETURN
FOR MON NIGHT THRU THURS...BUT MODELS ARE HINTING AT ANOTHER STORM
SYSTEM FOR THURS NIGHT INTO FRI AND LATER SHIFTS WL HAVE TO
CONSIDER SOME POPS FOR THIS TIME FRAME.
BOUSTEAD
AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
COMPLEX WX AT ALL TAF SITES THROUGH THE TAF CYCLE. GUSTY NWLY WINDS
WILL PERSIST TODAY AND TONIGHT. AFTER BRIEF VFR CONDITIONS THIS
MRNG...CIGS WILL DETERIORATE TO MVFR THROUGH MUCH OF TODAY...WITH
INTERMITTENT IFR POSSIBLE. A FEW HOURS OF LIGHT SNOW ARE POSSIBLE
THIS MRNG/EARLY AFTN...AND WILL BRING VIS DOWN TO AROUND IFR WHEN
SNOW IS FALLING AS LIGHT SNOW COMBINES WITH GUSTY WINDS. CONDITIONS
WILL IMPROVE SOMEWHAT LATER THIS AFTN/THIS EVNG AS SNOW ENDS AND
CIGS LIFT...BUT ANOTHER WAVE COULD BRING LT SNOW BACK INTO TAF SITES
LATE IN THE TAF CYCLE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR NEZ011-012-
015>018-030>034-042>044-050-051-065-066-078.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ011-012-016>018-
030>033-042>044-050-051-065-066-078-088-089.
IA...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR IAZ043.
&&
MAYESHazardous weather outlook, Feb 14, 4:34 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 434 AM CST SUN FEB 14 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 434 AM CST SUN FEB 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL MOVE THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS MORNING AND INTO EARLY THIS AFTERNOON. ACCUMULATIONS ARE EXPECTED TO BE LIGHT...WITH MOST LOCATIONS RECEIVING AROUND AN INCH OF NEW SNOWFALL. WINDS WILL INCREASE THIS MORNING AND ALLOW FOR AREAS OF BLOWING AND DRIFTING SNOW FOR TODAY AND TONIGHT...ESPECIALLY IN RURAL AND OPEN AREAS. A WIND ADVISORY IS IN EFFECT TODAY FOR PARTS OF EASTERN NEBRASKA FOR NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 MPH. WINDS SHOULD DIMINISH IN INTENSITY THIS EVENING...BUT REMAIN 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY TO AREAS OF BLOWING SNOW WILL PERSIST INTO THE DAY ON MONDAY IN OPEN AREAS...ESPECIALLY OVER LOCATIONS IN WESTERN IOWA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BOUSTEAD
In the hours before
Special weather statement, Feb 14, 4:24 AM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 424 AM CST SUN FEB 14 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141830- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 424 AM CST SUN FEB 14 2010 ...SNOW AND STRONG WINDS TO IMPACT THE AREA... LIGHT SNOW WILL MOVE THROUGH THE AREA TODAY. SNOW WILL END BY MIDDAY OVER NORTHEAST NEBRASKA...AND BY MID AFTERNOON OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SNOWFALL ACCUMULATIONS WILL BE ON THE LIGHT SIDE WITH MOST LOCATIONS RECEIVING AROUND AN INCH OF NEW SNOW. THE MAIN IMPACT FROM THIS WEATHER SYSTEM WILL BE THE STRONG WINDS. WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TODAY. THE WINDS ARE EXPECTED TO INCREASE THIS MORNING AS THE SNOW IS STARTING TO TAPER OFF. DURING THE TIME WHEN SNOW IS FALLING...AND THE WINDS HAVE INCREASED...VISIBILITY RESTRICTIONS ARE LIKELY...ESPECIALLY IN OPEN AND RURAL AREAS. VISIBILITIES MAY OCCASIONALLY DROP TO A QUARTER OF A MILE...BUT THESE CONDITIONS WILL GENERALLY ONLY LAST FOR AN HOUR OR TWO FOR ANY ONE LOCATION. THIS IS MOST LIKELY BEFORE 10 AM OVER NORTHEAST NEBRASKA...AND BETWEEN 10 AM AND NOON OVER EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH ADDITIONAL BLOWING SNOW IS LIKELY THROUGH THE DAY AND INTO TONIGHT...VISIBILITIES ONCE THE SNOW ENDS SHOULD GENERALLY INCREASE TO 1 TO 3 MILES. TRAVELERS ARE URGED TO USE CAUTION AND PREPARE FOR A PERIOD OF HAZARDOUS TRAVEL THIS MORNING ACROSS THE AREA. BOUSTEAD/MAYES
Local storm report, Feb 14, 9:06 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
906 AM CST SUN FEB 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM SNOW WAYNE 42.24N 97.02W
02/14/2010 E1.5 INCH WAYNE NE LAW ENFORCEMENT
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:56 AM CST | Wind Advisory | OAX | Antelope, Boone, Butler, Cedar, Colfax, Cuming and 13 more | 14 hr |
| Feb 14, 7:58 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 7 hr |
Nearby
Blizzard Warnings in Nebraska, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.